MAUDE Adverse Event Report: STERIS CORPORATION VAPROX; STERILANT

STERIS CORPORATION VAPROX; STERILANT
Model Number PB011
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 05/05/2026
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that an employee noticed a burning sensation on their thumb while handling a leaking cartridge of vaprox hc sterilant.No medical treatment was sought or administered, and the employee continued working.
 
Additional Manufacturer Narrative
Through follow-up with user facility personnel, it was learned that the employee opened a case and observed that one carton appeared wet.Upon opening it, the carton and inner bag were damp.The employee was not wearing proper ppe while handling the case.The vaprox hc sterilant safety data sheet states, "hand protection: wear protective gloves" "warning - do not use if sterilant packaging is damaged." "precautionary statements if on skin (or hair): take off immediately all contaminated clothing.Rinse skin with water / shower.".The shipping case insert also states, "wear personal protective equipment to handle cartridge; chemical resistant gloves".Steris counseled user facility personnel on the importance of wearing proper ppe, specifically gloves, while handling vaprox hc sterilant.No additional issues have been reported.

Brand Name
VAPROX
Common Device Name
STERILANT
Manufacturer (Section D)
STERIS CORPORATION
6100 heisley road
mentor OH 44060
Manufacturer (Section G)
STERIS CORPORATION
6100 heisley road
mentor OH 44060
Manufacturer Contact
daniel davy
5960 heisley road
mentor, OH 44060
4402597401
MDR Report Key25394698
Report Number3003950207-2026-00015
Device Sequence Number5191769
Product Code MLR
UDI-Device Identifier00724995153090
UDI-Public(01)00724995153090(11)260401(17)270701(10)HC0916W9
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberPB011
Device Catalogue NumberPB011
Device Lot Number(10)HC0916W9
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2026
Initial Report FDA Received Date06/04/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/01/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown